MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. STEM EXTENSION STRAIGHT 15MM DIA X 30MM LENGTH; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. STEM EXTENSION STRAIGHT 15MM DIA X 30MM LENGTH; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Loss of or Failure to Bond (1068); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577)
Date of Event 05/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 3007963827-2022-00231, 0002648920-2022-00188.Concomitant medical products: femur cemented (ps) standard left size 9 item# 42500606601, lot# 63526570, stemmed tibial component precoat size 5 item# 00598004701, lot# 63413410, articular surface size ef 10 mm height item# 00596204010 lot# 63373692, all-poly patella cemented 38 mm diameter item# 42540200038 lot# 63577983.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately two years one and a half months post implantation due to patient comorbidities, limited range of motion, pain, swelling, and loosening.The tibia components were revised with difficulty and the osteotomy with tibial tubercle was reapproximated with cable wires.Attempts to obtain additional information have been made; however, no more information is available.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.No product was returned, or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient experienced pain along with tibial loosening and effusion.The range of motion flexion was noted to 0-90 before the pre-op.Revision surgery was performed and only tibial component was revised.Range of motion was noted to at 120-degree flexion.Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.A definitive root cause cannot be determined.Per package insert 87-6203-453-22: pain and loosening of the implant are known adverse effect of this system.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.H6: component code: proposed component (annex g) code is: mechanical (g04) - stem.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0002648920-2022-00188, 0001822565-2023-00922.D10-medical product femur cemented (ps) standard left size 9 item# 42500606601 lot# 63526570, stemmed tibial component precoat size 5 item# 00598004701 lot# 63413410, articular surface size ef 10 mm height item# 00596204010 lot# 63373692, all-poly patella cemented 38 mm diameter item# 42540200038 lot# 63577983, palacos rg 1x40 single item# 00111314001 lot# 85164546.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
STEM EXTENSION STRAIGHT 15MM DIA X 30MM LENGTH
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15402898
Report Number0002648920-2022-00189
Device Sequence Number11998626
Product Code JWH
UDI-Device Identifier00889024221147
UDI-Public(01)00889024221147(17)261130(10)63540425
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598801215
Device Lot Number63540425
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer10/07/2022
05/19/2023
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date10/11/2022
05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age42 YR
Patient SexMale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American